ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Ritalin
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Ritalin (methylphenidate)

Reply
 
Thread Tools Display Modes
  #1  
Old 04-27-04, 04:00 PM
UniqueBaby UniqueBaby is offline
Newbie
 

Join Date: Apr 2004
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
UniqueBaby is on a distinguished road
17 yrs old new to ADD and Ritalin

Iv just been recently disgnosed with ADHD and yesterday i got my 2 week trial of Ritalin 10mg pills. Im sopposed to take half a pill every four hours, and after a week increase to a pill every 4 hours. Well yesterday i took my first half pill of Ritalin and it was the worse experience ever. Yes, I sat for 3 hours and completed my project without any distraction but i felt horrible. I felt like a zombie without any emotions or thoughts. I felt empty. I cried like 3 times because i hated how slow i felt. Everything felt like it was moving in slow motion.When i walked i felt like i was drugged( drunk to be exact)and dizzy. Every minute felt like 10 min. It was scary. Iv never felt so empty in my life. The only good thing that came out of this was the project i completed for school. It was the first time i worked more than a minute without getting distracted. But i felt like i was in a fog and extremely slow....can someone pls tell me if this was how i was sopposed to feel because iv been told that Ritalin is supposed to make everything clearer..what am i supposed to do? thanks for the help
Reply With Quote
  #2  
Old 04-27-04, 05:10 PM
jaimegerise's Avatar
jaimegerise jaimegerise is offline
ADDvanced Forum ADDvocate
 

Join Date: Jun 2003
Location: TX
Posts: 3,623
Thanks: 0
Thanked 61 Times in 19 Posts
jaimegerise has disabled reputation
Oh my...that sounds awful. I'm not sure what to tell you, because I take concerta (like time released long acting ritalin), and I haven't ever felt that way. I am usually ok and the fog is lifted on my meds.

Why not give it a few days to see if that gets any better...then I would suggest calling your doc and telling him about the problem if it doesn't get any better.

Otherwise, welcome to the forums, and I wish you luck!
__________________
I have nothing else to say....
Reply With Quote
  #3  
Old 04-27-04, 08:17 PM
Garry's Avatar
Garry Garry is offline
ADDvanced Forum ADDvocate
 

Join Date: Mar 2003
Location: Auburn, Ontario, Canada
Posts: 2,597
Thanks: 0
Thanked 52 Times in 32 Posts
Garry has disabled reputation
I will only comment on that you were feeling different than what bis normal for you

I am on dexedrine and it is like day and night from when I am not on medication

I like both states as each bone has different ADDvantageous

Dont give up on it to quick

give yourself enough time to evaluate the differences
__________________
I do not have a disease - I do not " Have ADD "

I am ------------ ADD
Addaptable, Directed, Determined

NEW Posts
Reply With Quote
Sponsored Links
  #4  
Old 04-28-04, 03:05 PM
UniqueBaby UniqueBaby is offline
Newbie
 

Join Date: Apr 2004
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
UniqueBaby is on a distinguished road
Update

I tried the full 10mg and i didnt feel like i was in a fog i felt physically hyper but i was very focused and was able to do my hmk and study 4 a test like never before..the side effects i noticed were the common ones like lack of sleep, i felt tired yet hyper(i dunno?) neck pain(like strained muscle..but really bad) my vision got worse and its already bad.my breathing seemed diff..i took it at skool again and i noticed that i could focus on what the teacher was saying but i felt kind of slow, not in a good way and i had the stomache pains, blurred vision, a liitle bit jittery and i felt like i couldnt walk steady...everything sounded so quiet and if someone was loud in class they sounded really loud( irrated me) i could focus on my work and teacher but i could not focus on the videos that we watched in class at all. I still kind of got distracted but not as much....I was slower to the point where sometimes i didnt even notice ppl were talking to me.....on top of that the side effects made me feel worse..I really dont want to continue with the use of this drug but it makes me sad because I aced my test and I didnt only memorise the study sheet i actually understood it in a short amount of time it was incredible it made me feel proud but it was also with the use of a drug....I really dont know what to do....pls comment if you like..thanks
Reply With Quote
  #5  
Old 04-28-04, 07:54 PM
maverick_princess's Avatar
maverick_princess maverick_princess is offline
Member
 

Join Date: Apr 2003
Location: Louisiana, USA
Posts: 58
Thanks: 0
Thanked 0 Times in 0 Posts
maverick_princess is on a distinguished road
Hi UniqueBaby, I'm sorry to hear the Ritalin isn't working out for you. Sometimes these pills might not work for everyone. You definitely need to let your doctor know about your mood swings and inability to concentrate. Maybe another drug might help you.
__________________
I have ADD...and at times I think it has me too.
Reply With Quote
  #6  
Old 04-29-04, 09:30 AM
Lattebon Lattebon is offline
Contributor
 

Join Date: May 2003
Location: New Hampshire
Posts: 286
Thanks: 0
Thanked 0 Times in 0 Posts
Lattebon is on a distinguished road
I agree with danilynnarthur you should talk to your Doctor about this. Maybe another drug would work better for you.
__________________
______
Bonnie
"Learn from the mistakes of others, you cannot possibly live long enough to make them all yourself."
Reply With Quote
  #7  
Old 04-29-04, 09:33 AM
Lattebon Lattebon is offline
Contributor
 

Join Date: May 2003
Location: New Hampshire
Posts: 286
Thanks: 0
Thanked 0 Times in 0 Posts
Lattebon is on a distinguished road
I had a terrible experience with Ritalin and experienced similar side effects. It was terrible. I talked to my Doctor about it. He switched me to concerta and that has worked so much better for me.
__________________
______
Bonnie
"Learn from the mistakes of others, you cannot possibly live long enough to make them all yourself."
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump


All times are GMT -4. The time now is 06:47 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums